Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jan 29, 2008, 10:24 PM EST for 19 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 10:24 PM EST (03:24 UTC)
- Expired
- Jan 29, 2008, 11:00 PM EST
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Bledsoe County, TN, Bradley County, TN, Campbell County, TN, Claiborne County, TN, Hamilton County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 8:12 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 605 m²/s²
- 0-3 km storm-relative helicity
- 610 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 7:18 PM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 29, 7:18 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
718 PM EST TUE JAN 29 2008
.DISCUSSION...QUICK UPDATE TO FORECAST GRIDS AND PRODUCTS AS WINDS
ARE ALREADY GUSTING TO 64 KNOTS AT COVE MOUNTAIN (SEVIER COUNTY)
JUST OVER 4000 FEET. MRX VAD WIND PROFILE SHOWING LOW LEVEL JET
REACHING 50 KNOTS WITH UPSTREAM WIND PROFILES INDICATING A 60 TO 65
KNOT LOW LEVEL JET. SHOWERS TO COME THROUGH EARLY WOULD NOT APPEAR
TO BE ORGANIZED ENOUGH TO TRANSPORT DAMAGING WINDS TO THE SURFACE.
HOWEVER...MUCH STRONGER CONVECTION FIRING IN A NARROW LINE ALONG
THE COLD FRONT BETWEEN MEM AND BNA HAS A MUCH GREATER POTENTIAL TO
DO SO.
UPDATED NPWMRX PRODUCT AND ISSUED ALREADY WITH HIGH WIND WARNING
AND STRONGER WORDING. UPDATED ZFPMRX AND WEB PRODUCTS TO FOLLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 33 47 28 52 38 / 100 0 0 50 90
KNOXVILLE MCGHEE TYSON AIRPORT, TN 33 44 24 51 36 / 100 0 0 40 80
OAK RIDGE, TN 33 44 24 52 36 / 100 0 0 40 80
TRI CITIES AIRPORT, TN 32 39 20 49 35 / 100 10 0 20 80
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...
UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
TGHazardous weather outlook, Jan 29, 4:29 AM EST, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 429 AM EST TUE JAN 29 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 429 AM EST TUE JAN 29 2008 /329 AM CST TUE JAN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH FROM THE WEST TODAY...AND WILL PUSH THROUGH THE AREA EARLY TONIGHT. WINDS WILL INCREASE THIS AFTERNOON AND WILL BE STRONG AND GUSTY TONIGHT...WITH WIND GUSTS TO 40 MPH POSSIBLE OVER THE VALLEY...AND GUSTS UP TO 50 MPH POSSIBLE OVER THE HIGHER TERRAIN. IN ADDITION TO THE GUSTY WINDS...THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT...AND SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH LARGE HAIL OR AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 7:11 PM EST | High Wind Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 12 hr |
| Jan 29, 9:43 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Morgan, Rhea, Scott and 1 more | 47 min |
| Jan 29, 10:58 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Bradley, Campbell, Claiborne, Grainger and 9 more | 47 min |
| Jan 29, 11:36 PM EST | Severe Thunderstorm Warning | MRX | Blount, Claiborne, Grainger, Hamblen, Hancock, Hawkins and 5 more | 39 min |
| Jan 30, 12:07 AM EST | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hancock, Hawkins, Jefferson and 1 more | 38 min |
| Jan 30, 12:35 AM EST | Severe Thunderstorm Warning | MRX | Carter, Cocke, Greene, Johnson, Sullivan, Unicoi and 1 more | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.